Alert archive / Alabama / Heat Advisories in 2015
Heat Advisory 2, NWS Mobile, AL
NWS Mobile, AL issued this heat advisory at Jul 12, 2015, 2:28 AM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida; 12 counties in Alabama. It took effect at Jul 12, 2015, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2015, 2:28 AM CDT (07:28 UTC)
- In effect from
- Jul 12, 2015, 1:00 PM CDT
- Expired
- Jul 12, 2015, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1611 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
176 WWUS74 KMOB 120728 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 228 AM CDT SUN JUL 12 2015 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... .TEMPERATURES IN THE UPPER 90S TO NEAR 100 COMBINED WITH HIGH HUMIDITY WILL CREATE HEAT INDEX VALUES AROUND 108 THIS AFTERNOON. ALZ051>060-261-262-FLZ201-203-205-121700- /O.NEW.KMOB.HT.Y.0002.150712T1800Z-150713T0000Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-ESCAMBIA INLAND- SANTA ROSA INLAND-OKALOOSA INLAND- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...ANDALUSIA...OPP... SARALAND...BAY MINETTE...CENTURY...MOLINO...JAY...MILTON... CRESTVIEW 228 AM CDT SUN JUL 12 2015 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * TEMPERATURE...BETWEEN 95 AND 100 DEGREES. * HEAT INDEX...MAXIMUM VALUES AROUND 108 DEGREES. * IMPACTS...HOT TEMPERATURES AND HIGH HUMIDITY COULD LEAD TO HEAT ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
1 follow-up statement
688 WWUS74 KMOB 121702 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1202 PM CDT SUN JUL 12 2015 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... .TEMPERATURES IN THE UPPER 90S TO NEAR 100 COMBINED WITH HIGH HUMIDITY WILL CREATE HEAT INDEX VALUES AROUND 108 THIS AFTERNOON. ALZ051>060-261-262-FLZ201-203-205-130000- /O.CON.KMOB.HT.Y.0002.150712T1800Z-150713T0000Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-ESCAMBIA INLAND- SANTA ROSA INLAND-OKALOOSA INLAND- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...ANDALUSIA...OPP... SARALAND...BAY MINETTE...CENTURY...MOLINO...JAY...MILTON... CRESTVIEW 1202 PM CDT SUN JUL 12 2015 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TEMPERATURE...BETWEEN 95 AND 100 DEGREES. * HEAT INDEX...MAXIMUM VALUES AROUND 108 DEGREES. * IMPACTS...HOT TEMPERATURES AND HIGH HUMIDITY COULD LEAD TO HEAT ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this heat advisory went out at Jul 11, 11:48 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 11, 11:48 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1148 PM CDT SAT JUL 11 2015 .AVIATION... 12.06Z TAF ISSUANCE...VFR CONDITIONS FORECAST OVERNIGHT WITH LIGHT WEST TO NORTHWEST WINDS. EXPECTING A FEW SHRA ALONG THE COAST AROUND 13Z. OVERALL...VFR CIGS OVERNIGHT. MVFR SCATTERED TO BROKEN CIGS POSSIBLE DURING THE DAY SUNDAY WITH A SMALL CHANCE OF TSRA. /10 && .PREV DISCUSSION... /ISSUED 1000 PM CDT SAT JUL 11 2015/ UPDATE... RADAR INDICATES THAT MOST CONVECTION HAS DIMINISHED ACROSS THE FORECAST AREA WITH THE EXCEPTION OF A FEW ISOLATED CELLS OVER PORTIONS OF SOUTHEAST MS AND SOUTHWEST AL. WE HAVE UPDATED THE FORECAST TO REDUCE POPS MOSTLY TO LESS THAN 20 PERCENT THROUGH THE REMAINDER OF THE NIGHT. PARTLY CLOUDY SKIES AND A SEASONABLY WARM AND HUMID NIGHT IS OTHERWISE ANTICIPATED. /21 FROM PREV DISCUSSION... /ISSUED 408 PM CDT SAT JUL 11 2015/ SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...OVERNIGHT EXPECT PARTLY CLOUDY SKIES FOR MOST AREAS WITH NEAR SEASONABLE TEMPS AND HUMIDITY LEVELS THROUGH EARLY SUN MORNING. BY SUNRISE... EXPECT BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS OVER THE ADJACENT GULF WATERS POSSIBLE AFFECTING SOME COASTAL AREAS ALONG THE IMMEDIATE COAST THROUGH SUNRISE THEN SHIFTING INLAND REMAINING MOSTLY SOUTH OF THE I-10 CORRIDOR THROUGH MIDDAY...FOLLOWED BY ISOLATED THUNDERSTORMS FOR MOST INLAND AREAS FOR THE REMAINDER OF THE DAY. THE BETTER FORCING OR LIFT FOR TOMORROW'S CONVECTION LOOKS TO APPROACH FROM THE EAST AND SOUTHEAST LATE TONIGHT AND DURING THE DAY SUN...SHIFTING MOSTLY WEST OF THE FORECAST BY LATE AFTERNOON OR EARLY EVENING. FOR NOW...THE THREAT FOR SEVERE THUNDERSTORM DEVELOPMENT LOOKS LOW OR VERY ISOLATED WITH GUSTY STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF PERIODS OF VERY HEAVY RAIN BEING THE MAIN THREATS. AS FOR TEMPS...CONDITIONS WILL REMAIN ON THE STICKY SIDE WITH HEAT INDICES RANGING FROM 104 TO 107 FOR MOST INLAND AREAS AND 100 TO 105 CLOSER TO THE COAST ON SUN. SOME INLAND AREAS MAINLY EAST OF THE 1-65 CORRIDOR WELL INLAND FROM THE COAST COULD REACH THE CRITICAL THRESHOLD OF 108 FOR AN HOUR OR SO BY EARLY TO MID AFTERNOON ON SUN...AS ALWAYS WILL CONTINUE TO MONITOR THIS SITUATION CLOSELY FOR POSSIBLE ADVISORIES IF NEEDED. WILL CONTINUE TO LEAN TOWARDS THE CURRENT MAV GUIDANCE FOR TONIGHT AND SUN AND ADJUST SLIGHTLY FOR BETTER CONSISTENCY WITH SURROUNDING WFOS. LOWS TONIGHT WILL BE IN THE MID 70S FOR MOST INLAND AREAS AND THE MID TO UPPER 70S ALONG THE IMMEDIATE COAST. HIGHS TOMORROW WILL IN THE UPPER 90S FOR INLAND AREAS ALONG AND EAST OF THE I-65 CORRIDOR FOR BOTH AL AND NWFL AND THE MIDDLE 90S FOR ALL OTHER AREAS INCLUDING THE IMMEDIATE COAST. 32/EE SUNDAY NIGHT THROUGH MONDAY NIGHT...THE UPPER HIGH CENTERED OVER THE NORTHERN PLAINS AND ASSOCIATED RIDGE STRETCHING NORTH REMAINS PRETTY MUCH INTACT THROUGH THIS PORTION OF THE FORECAST. GUIDANCE IS ADVERTISING SOME ENERGY MOVING INTO AN UPPER TROUGH OVER THE EASTERN SEABOARD...BUT NO LUCK IN BUDGING THE TOUGH PLAINS RIDGE. THE VERY HOT CONDITIONS HELPS TO CREATE A WEAK DAYTIME SURFACE TROUGH NORTH OF THE GULF COAST...HELPING TO CREATE SOME DAYTIME SHRA AND A FEW TSRA INITIALLY...AND WITH THE DAYTIME HEATING...A FEW STORMS MAY PUNCH THROUGH THE UPPER INVERSION. FEEL THE BALANCING ACT WILL FAVOR THE UPPER RIDGE AND LIMIT AFTERNOON/EVENING SHRA/TSRA TO BELOW SEASONAL LEVELS. IF THEY DO PUNCH THROUGH THE INVERSION...A FEW ROWDY STORMS ARE POSSIBLE FOR MONDAY. NOW FOR THE BIGGEST RESULT OF THE STATIONARY RIDGE....HEAT INDICES. A SLIGHT INCREASE IN MOISTURE LEVELS (PRECIP H20 LEVELS IN THE 1.75-2.00" RANGE)...CURRENT PACKAGE HAS HEAT INDICES RISING INTO THE 106-111 DEGREE RANGE MONDAY AFTERNOON OVER THE AREA. A LITTLE EARLY TO ISSUE A HEAT ADVISORY AT THIS POINT...BUT UNLESS THINGS CHANGE...A HEAT ADVISORY IS LIKELY FOR THE FA MONDAY. LONG TERM...(TUESDAY ON)...TUESDAY THROUGH TUESDAY NIGHT...THE HEAT CONTINUES TUESDAY...THOUGH NOT QUITE AS HIGH AS EXPECTED MONDAY. A STRONG UPPER SHORTWAVE MOVES INTO THE EASTERN UPPER TROUGH...PUSHING THE PLAINS RIDGE EASTWARD ENOUGH FOR IT TO BECOME LESS OF AN INFLUENCE. THIS IS MAINLY DUE TO A SLIGHTLY DRIER AIRMASS WORKING ITS WAY OVER THE FA TUESDAY. WEDNESDAY THROUGH THURSDAY NIGHT...MORE UPPER ENERGY DIGGING INTO THE EASTERN TROUGH AND PASSING EAST OVER THE US/CA BORDER HELP TO FLATTEN THE PLAINS RIDGE. THE FA REMAINS ON THE EASTERN EDGE OF THE UPPER HIGH...HELPING TO MAINTAIN TEMPS AT OR A BIT ABOVE SEASONAL AND A CHANCE OF RAIN BELOW SEASONAL. FRIDAY NIGHT INTO SATURDAY NIGHT...GUIDANCE IS ADVERTISING A STRONG SHORTWAVE TROUGH MOVING OVER THE NORTHWESTERN CONUS...PUSHING A STUBBORN UPPER HIGH FROM OVER THE SOUTHERN PLAINS TO OVER THE LOWER MISS RIVER VALLEY. TEMPS RISE A BIT...TO MID TO UPPER 90S DURING THE DAY...AND A GENERAL MID 70S AT NIGHT. CHANCE OF RAIN REMAINS BELOW SEASONAL. MARINE....BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM LATE TONIGHT THROUGH SUNDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BE GENERALLY MOVING FROM EAST TO WEST THROUGH SUNDAY AFTERNOON. DUE TO THE BETTER COVERAGE OVER THE MARINE AREA...A BETTER CHANCE FOR A FEW WATERSPOUTS MOSTLY DURING THE MORNING HOURS CAN BE EXPECTED. THIS PATTERN IS A RESULT OF BETTER FORCING AND LIFT ROUNDING THE BASE OF AN UPPER TROF THAT DIGS SOUTHWARD ALONG THE EASTERN SEABOARD...REACHING PARTS OF THE FL PENINSULA AND EASTERN GULF BY EARLY SUN MORNING. SOME OF THE THUNDERSTORMS COULD BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND PERIODS OF VERY HEAVY RAIN. MARINERS ARE URGED TO LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS IF THREATENING WEATHER IS APPROACHING YOUR AREA. OTHERWISE...A SURFACE RIDGE OF HIGH PRESSURE CONTINUES TO SHIFT WEST AND SOUTH THROUGH MIDWEEK ALLOWING FOR A LIGHT TO MODERATE WEST TO SOUTHWEST FLOW OVER THE MARINE THROUGH MIDWEEK. BY EARLY TO MID WEEK...WINDS UP TO AROUND 15 KNOTS WILL GENERATE SEAS POSSIBLY UP TO TO 4 FEET WELL OFFSHORE. 32/EE && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 94 75 95 75 / 20 20 10 30 10 PENSACOLA 78 95 79 95 78 / 10 20 10 30 20 DESTIN 79 94 80 93 80 / 10 20 10 30 20 EVERGREEN 72 98 74 99 74 / 10 20 10 20 10 WAYNESBORO 73 95 74 97 73 / 20 20 10 10 05 CAMDEN 73 97 75 99 74 / 10 20 10 10 10 CRESTVIEW 73 99 74 97 74 / 10 20 10 30 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 11, 4:20 PM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 420 PM CDT SAT JUL 11 2015 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-122130- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 420 PM CDT SAT JUL 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CONTINUED HOT DURING THE DAYS THROUGH MIDWEEK...WITH HEAT INDICES 100 TO 107 DEGREES ON SUNDAY...THEN POSSIBLY REACHING 107 TO 110 FOR MOST INLAND AREAS MONDAY THROUGH TUESDAY. AS RESULT A HEAT ADVISORY MAY BE NEEDED FOR MOST INLAND AREAS BY EARLY NEXT WEEK, A MODERATE RISK OF RIP CURRENTS CONTINUES AT AREA BEACHES THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH FRIDAY. GMZ630>635-650-655-670-675-122130- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 420 PM CDT SAT JUL 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT WINDS AND SEA WILL BE HIGHER NEAR SCATTERED THUNDERSTORMS EARLY SUNDAY MORNING. CONDITIONS REMAIN FAVORABLE FOR WATERSPOUTS EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED THUNDERSTORMS THROUGH EARLY NEXT WEEK. CONDITIONS WILL REMAIN FAVORABLE FOR WATERSPOUTS THROUGH EARLY NEXT WEEK.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:58 PM CDT | Special Weather Statement | MOB | Escambia | 62 min |
| Jul 12, 3:47 PM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| Jul 12, 3:54 PM CDT | Special Weather Statement | MOB | Escambia | 66 min |
| Jul 12, 4:34 PM CDT | Special Weather Statement | MOB | Okaloosa | 56 min |
| Jul 12, 4:36 PM CDT | Special Weather Statement | MOB | Escambia | 54 min |
| Jul 12, 4:37 PM CDT | Special Weather Statement | MOB | Santa Rosa | 53 min |
| Jul 12, 6:07 PM CDT | Special Weather Statement | MOB | Okaloosa | 23 min |
| Jul 12, 6:37 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 113 min |
| Jul 12, 12:57 PM CDT | Special Weather Statement | MOB | Mobile | 63 min |
| Jul 12, 1:00 PM CDT | Special Marine Warning | MOB | 60 min | |
| Jul 12, 1:33 PM CDT | Special Marine Warning | MOB | 87 min | |
| Jul 12, 2:07 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 53 min |
| Jul 12, 2:09 PM CDT | Special Marine Warning | MOB | 96 min | |
| Jul 12, 2:20 PM CDT | Special Marine Warning | MOB | 85 min | |
| Jul 12, 2:59 PM CDT | Special Marine Warning | MOB | 91 min | |
| Jul 12, 3:03 PM CDT | Special Weather Statement | MOB | Escambia | 57 min |
| Jul 12, 6:14 PM CDT | Special Weather Statement | MOB | Butler | 61 min |
| Jul 12, 6:28 PM CDT | Special Weather Statement | MOB | Butler | 62 min |
Nearby
Heat Advisories in Alabama, 2015Heat Advisories in Florida, 2015Every heat advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.